Faculty Publications

Title

Local lagrange interpolation with bivariate splines of arbitrary smoothness

Document Type

Article

Keywords

Bivariate interpolation, Splines

Journal/Book/Conference Title

Constructive Approximation

Volume

23

Issue

1

First Page

33

Last Page

59

Abstract

We describe a method which can be used to interpolate function values at a set of scattered points in a planar domain using bivariate polynomial splines of any prescribed smoothness. The method starts with an arbitrary given triangulation of the data points, and involves refining some of the triangles with Clough-Tocher splits. The construction of the interpolating splines requires some additional function values at selected points in the domain, but no derivatives are needed at any point. Given n data points and a corresponding initial triangulation, the interpolating spline can be computed in just O(n) operations. The interpolation method is local and stable, and provides optimal order approximation of smooth functions. © 2005 Springer Science+Business Media, Inc.

Original Publication Date

11-1-2005

DOI of published version

10.1007/s00365-005-0600-2

Share

COinS